MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "four attempts are made to place a central venous catheter." additional information received from the customer states the attempts were the "it was indicated in the referred area that the metal guidewire was not advanced, which prevented venous return from being obtained and consequently the central venous catheter was not installed." the customer also states, this was the "probable cause of thrombosis in patient".The catheter was removed and enoxaparin was prescribed every 12 hours.The patient's current condition is reported as "progressing favorably".Associated mdr number includes: 9680794-2025-00318 and 9680794-2025-00325.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of guidewire difficult to advance in the patient could not be confirmed from the photo alone as it only revealed the insertion site with the catheter advanced into the patient.There was not clear visual evidence of any defect related to difficulty advancing the guidewire from the photo.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle.Advancement of guidewire through arrow raulerson syringe may require a gentle twisting motion.If using arrow glidewheel advancer, advance guidewire through the arrow raulerson syringe or through the introducer needle by pushing advancer wheel and guidewire forward.Continue until guidewire reaches desired depth.If using standard arrow advancer, raise thumb and pull arrow advancer approximately 4-8 cm away from arrow raulerson syringe or introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into syringe barrel to further advance guidewire." without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "four attempts are made to place a central venous catheter." additional information received from the customer states the attempts were the "it was indicated in the referred area that the metal guidewire was not advanced, which prevented venous return from being obtained and consequently the central venous catheter was not installed." the customer also states, this was the "probable cause of thrombosis in patient".The catheter was removed and enoxaparin was prescribed every 12 hours.The patient's current condition is reported as "progressing favorably".Associated mdr number includes:9680794-2025-00318 and 9680794-2025-00325.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21889595
Report Number9680794-2025-00325
Device Sequence Number3443157
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230222(17)270930(10)14F23B0188(21)
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14402
Device Lot Number14F23B0188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown